| Model Number |
C8401 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/26/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A final report will be sent once the results have been analyzed.
Event or Problem Description
Name of procedure: vats complaint (b)(4) will address event unit 1 of 2 that occurred in the same surgery.Complaint (b)(4) will address event unit 2 of 2 that occurred in the same surgery.After using the alexis for "a while" it was noted that a tear had developed in the sheath.The device was removed and replaced.After using the second unit for "a while" it was noted again that there was a tear somewhere on the sheath.The second unit was replaced with a third device and the case was completed with no further issues.It was unknown where the location of the tears were on the two sheaths.A number of various laparoscopic instruments were used down the device.The event devices were discarded after the case by the hospital and they did not report the incident until the applied acct.Mgr.Was at the facility.No patient injury occurred.Limited information was available.Intervention: the device was replaced with a third device and the case was completed with no further issues.Patient status: no patient injury occurred as a result of the complaint event.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.Based on the description of the event, it is likely that the reported event was caused by an instrument that came in contact with the sheath during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
Event or Problem Description
Name of procedure: vats.Detailed description of event: complaint (b)(4) will address event unit 1 of 2 that occurred in the same surgery.Complaint (b)(4) will address event unit 2 of 2 that occurred in the same surgery.After using the alexis for "a while" it was noted that a tear had developed in the sheath.The device was removed and replaced.After using the second unit for "a while" it was noted again that there was a tear somewhere on the sheath.The second unit was replaced with a third device and the case was completed with no further issues.It was unknown where the location of the tears were on the two sheaths.A number of various laparoscopic instruments were used down the device.The event devices were discarded after the case by the hospital and they did not report the incident until the applied acct.Mgr.Was at the facility.No patient injury occurred.Limited information was available.Type of intervention: the device was replaced with a third device and the case was completed with no further issues.Patient status: no patient injury occurred as a result of the complaint event.